Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 49, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at May 15, 2015, 7:10 AM CDT for La Salle County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2015, 7:10 AM CDT (12:10 UTC)
- Expired
- May 15, 2015, 10:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County La Salle County, TX
The radar
The Laughlin AFB radar (KDFX), 153 km from the middle of the area, began a volume at 12:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 8:14 AM CDT | FLASH FLOOD | 1 Nw Cotulla, TX | COTULLA FIRE DEPT AND SPOTTER REPORTED HIGH WATER ON FM 468 JUST NORTHWEST OF COTULLA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 64 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 0.2 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1947 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
664
WGUS54 KCRP 151210
FFWCRP
TXC283-151515-
/O.NEW.KCRP.FF.W.0049.150515T1210Z-150515T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
710 AM CDT FRI MAY 15 2015
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LA SALLE COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 1015 AM CDT
* AT 709 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. TWO TO THREE INCHES OF RAIN
HAVE ALREADY FALLEN OVER THE WESTERN PORTION OF THE COUNTY. AN
ADDITIONAL 1 TO 2 INCHES CAN BE EXPECTED. FLASH FLOODING IS
EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
COTULLA...GARDENDALE...LOS ANGELES...MILLET...MILLETT...ARTESIA
WELLS AND WOODWARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 2808 9907 2809 9938 2864 9940 2865 9890
$$
TMTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 15, 6:19 AM CDT, 51 minutes earlier.
Area forecast discussion, May 15, 6:19 AM CDT, 51 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 619 AM CDT FRI MAY 15 2015 .DISCUSSION...SEE AVIATION SECTION FOR 12Z TAFS. && .AVIATION...MVFR CIGS WERE MAINLY OVER THE BRUSH COUNTRY...NOT AS PREVALENT OVER THE COASTAL PLAINS. WILL KEEP A MENTION OF LOWER CIGS IN TEMPO GROUP FOR COASTAL SITES THIS MORNING ALONG WITH PATCHY FOG FOR ALI/VCT. SATELLITE IMAGERY SHOWS THE STRONG UPPER TROUGH MOVING THROUGH COAHUILA INTO THE RIO GRANDE PLAINS EARLY THIS MORNING. THE CONVECTION HAS NOT FORMED AS MUCH OVER NORTHEAST MEXICO WHILE ACTIVITY NORTHWEST OF COTULLA REMAINS STRONG. THIS ACTIVITY WILL MOVE EAST INTO THE WESTERN BRUSH COUNTRY DURING THE EARLY MORNING HOURS. EXPECT SCATTERED STORMS TO FORM OVER COASTAL BEND LATER THIS MORNING INTO THE AFTERNOON HOURS. CONVECTION SHOULD DIMINISH OVER THE BRUSH COUNTRY BY EARLY AFTERNOON WHILE DIMINISHING TREND WILL NOT OCCUR UNTIL LATE AFTERNOON FOR COAST. MVFR CIGS WILL MOVE BACK INTO THE REGION EARLY FRIDAY EVENING. EXPECT IFR CIGS WILL OCCUR FOR COASTAL SITES BY MIDNIGHT AND CONTINUE THROUGH THE NIGHT. && .PREV DISCUSSION... /ISSUED 419 AM CDT FRI MAY 15 2015/ SHORT TERM (TODAY THROUGH SATURDAY)...CONVECTION HAS PERSISTED BETWEEN COTULLA AND UVALDE EARLY THIS MORNING BUT ACTIVITY LOOKS LIKE IT IS STARTING TO MOVE. WATER VAPOR IMAGERY SHOWS A STRONG SHORT WAVE TROUGH MOVING INTO THE TEXAS BIG BEND/COAHUILA AHEAD OF THE DEEP CLOSED LOW MOVING INTO THE GREAT BASIN. EXPECT THIS SHORT WAVE TROUGH WILL TRACK NORTHEAST ACROSS THE AREA TODAY AND BE NORTHEAST OF THE AREA BY LATE AFTERNOON. THE BLENDED TOTAL PRECIPITABLE WATER IMAGE EARLIER THIS MORNING SHOWED THE DEEPER MOISTURE AXIS ALONG THE RIO GRANDE WITH VALUES BETWEEN 1.7-1.9 INCHES. MOST OF THE MODELS DEVELOPED EXPANSIVE AREA OF CONVECTION AHEAD OF THIS SHORT WAVE TROUGH OVER NORTHEAST MEXICO EARLY THIS MORNING...WHICH MOST OF THE HI-RES MODELS MOVED THROUGH SOUTH TEXAS TODAY. BUT ACTIVITY OVER NORTHEAST MEXICO ONLY ISOLATED BUT SHOULD SEE CONVECTION INCREASE AS UPPER LEVEL SUPPORT FROM THE WEST ARRIVES OVER BETTER MOISTURE ALONG THE RIO GRANDE. WILL CONTINUE WITH LIKELY POPS OVER THE BRUSH COUNTRY WITH A MENTION OF LOCALLY HEAVY RAIN POSSIBLY THIS MORNING. CONTEMPLATED ISSUING A FLASH FLOOD WATCH FOR THE BRUSH COUNTRY AS ANY AMOUNT OF HEAVY RAIN OVER SATURATED GROUNDS WILL BECOME RUNOFF. BUT SPEED OF SHORT WAVE TROUGH MOVING THROUGH THE AREA AND SOMEWHAT LOWER CONFIDENCE DUE TO MESO-SCALE MODELS HANDLING OF CURRENT TREND...WILL HOLD OFF ON WATCH. KEPT SLIGHT CHANCE POPS IN FOR THIS EVENING...BUT EXPECT LIMITED RAIN CHANCES OVERNIGHT INTO SATURDAY MORNING. AFTER SHORT WAVE TROUGH GOES BY...MID LEVEL WARMING OCCURS STRENGTHENING THE CAP. THE UPPER LOW OVER THE GREAT BASIN MOVES NORTHEAST ACROSS THE FOUR CORNERS REGION ON SATURDAY. A WEAK SHORT WAVE TROUGH WILL MOVE OUT OF NORTHERN MEXICO WITH THE POSSIBILITY OF AN UPPER LEVEL JET STREAK NOSING INTO THE BRUSH COUNTRY IN THE AFTERNOON. AIR MASS WILL BE CAPPED FOR MOST OF THE DAY. BUT WITH STRONG HEATING...COULD SEE THE CAP BROKEN WITH ISOLATED TO SCATTERED STRONG CONVECTION DEVELOP BY MID-LATE AFTERNOON OVER THE BRUSH COUNTRY INTO THE INLAND PORTIONS OF THE COASTAL BEND. MARINE...LOW PRESSURE WILL BE DEEPENING OVER THE SOUTHERN AND CENTRAL HIGH PLAINS TONIGHT INTO SATURDAY AS THE UPPER LOW OVER GREAT BASIN APPROACHES. ONSHORE FLOW WILL INCREASE TO MODERATE OVER THE COASTAL WATERS TONIGHT INTO SATURDAY. SCEC CONDITIONS WILL EXIST FOR THIS PERIOD...MAY EVEN APPROACH SCA CONDITIONS AT TIMES. LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...ANY CONVECTION FROM THE DAYTIME HOURS SATURDAY SHOULD QUICKLY DIMINISH BY SATURDAY EVENING AS S/W DISTURBANCE SHIFTS TO THE NE OF THE CWA AND DRIER AIR AT H85 TRIES TO BUILD INTO THE REGION FROM THE SOUTHEAST. ON SUNDAY...ANOTHER MID LEVEL S/W TROUGH CAUGHT IN THE SW FLOW WILL SKIRT NE ACROSS THE REGION WHILE AT THE SAME TIME UPPER LEVEL DIVERGENCE IS PROG TO INCREASE...ESPECIALLY ACROSS NORTHERN AND WESTERN COUNTIES. CLOSER THE SURFACE...A WEAK SURFACE BOUNDARY IS PROG TO SHIFT INTO THE EDWARDS PLATEAU WITH CONVECTION LIKELY IGNITING ALONG THE BOUNDARY TO OUR NORTH...WITH ADDITIONAL CONVECTION DEVELOPING ACROSS THE CWA AS DIURNAL INSTABILITY INCREASES AND DYNAMICS ALOFT IMPROVE. HAVE CHANCE POPS FOR CONVECTION SUNDAY /ESPECIALLY IN THE AFTERNOON/ WITH CONVECTION POSSIBLY PERSISTING INTO THE EVENING HOURS AS LLVL MOISTURE INFLUX INCREASES. SFC BOUNDARY WASHES OUT/SHIFTS FARTHER N ON MONDAY WITH UPPER LEVEL DIVERGENCE SHIFTING N AS WELL. THUS...PRECIP CHANCES ON MONDAY SHOULD REMAIN LOW...THOUGH NOT NIL. MID/UPPER LEVEL RIDGING BUILDS INTO THE REGION FOR MID WEEK WITH LLVL DRIER AIR /JUST ABOVE THE SFC/ BUILDING IN FROM THE WESTERN GULF...AND THUS PRECIP CHANCES WILL BE VERY LOW TO NON MENTIONABLE. DESPITE HIGH SOIL MOISTURE LEVELS...MAX TEMPS HAVE BEEN REACHING GUIDANCE LEVELS PAST COUPLE OF DAYS...AND WITH SOME RIDGING EXPECTED BY MID WEEK I AM EXPECTING MAX TEMPS TO WARM FURTHER /90S NEARLY AREAWIDE/ IN THE EXTENDED PERIOD. MIN TEMPS WILL CONTINUE TO BE ABOVE NORMAL FOR THIS TIME OF YEAR GIVEN NOCTURNAL CLOUD COVER AND HUMID CONDITIONS. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 85 76 87 77 88 / 50 20 20 10 30 VICTORIA 84 73 87 75 88 / 50 20 20 10 40 LAREDO 88 75 94 75 94 / 60 20 20 10 40 ALICE 86 75 90 75 91 / 60 20 30 10 40 ROCKPORT 83 77 86 78 87 / 40 10 20 10 30 COTULLA 85 73 90 73 90 / 60 20 30 10 40 KINGSVILLE 86 76 89 77 89 / 50 20 20 10 40 NAVY CORPUS 83 78 85 78 86 / 40 20 20 10 30 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TT/89...AVIATION
Hazardous weather outlook, May 15, 4:45 AM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 445 AM CDT FRI MAY 15 2015 TXZ229>234-239>247-160945- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 445 AM CDT FRI MAY 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. MOST OF THE STORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT AN ISOLATED SEVERE STORM COULD AFFECT THE BRUSH COUNTRY THIS MORNING WITH LARGE HAIL AND DAMAGING WINDS. SOME OF THE STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL AS WELL...MAINLY OVER THE BRUSH COUNTRY. THIS COULD LEAD TO LOCALIZED FLOODING DUE TO SATURATED SOIL CONDITIONS IN THE AREA. A MODERATE RISK OF RIP CURRENTS WILL EXIST ALONG GULF-FACING BEACHES TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS SOUTH TEXAS SATURDAY THROUGH THE EARLY PART OF NEXT WEEK. AN ISOLATED STRONG STORM WILL BE POSSIBLE ALONG WITH CONTINUED CHANCES OF LOCALLY HEAVY RAINFALL WITH ANY STORM THAT OCCURS. A MODERATE RISK OF RIP CURRENTS WILL EXIST ALONG GULF-FACING BEACHES ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. GMZ230-235-250-255-270-275-160945- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 445 AM CDT FRI MAY 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE OVER THE COASTAL WATERS TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY OVER THE COASTAL WATERS. TMT/RH
In the hours before
Special weather statement, May 15, 7:06 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
706 AM CDT FRI MAY 15 2015
TXZ229-239-151245-
WEBB-LA SALLE-
706 AM CDT FRI MAY 15 2015
...STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL WEBB AND
SOUTHWESTERN LA SALLE COUNTIES...
AT 705 AM CDT...STRONG THUNDERSTORMS WERE 7 MILES NORTH OF
ENCINAL...AND 5 MILES NORTH OF LAS TIENDAS...MOVING NORTHEAST AT 40
MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ENCINAL...LA ESPERANZA RANCH AIRPORT...ARTESIA WELLS AND LAS TIENDAS.
LAT...LON 2820 9956 2820 9940 2833 9939 2826 9897
2778 9956 2803 9979
TIME...MOT...LOC 1205Z 239DEG 33KT 2815 9938
TMTThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:47 PM CDT | Areal Flood Advisory | CRP | Bee, Live Oak | 118 min |
| May 14, 8:00 PM CDT | Special Weather Statement | CRP | La Salle | 30 min |
| May 14, 8:08 PM CDT | Areal Flood Advisory | CRP | La Salle, McMullen | 112 min |
| May 14, 8:17 PM CDT | Areal Flood Warning | CRP | Nueces | 24 hr |
| May 14, 8:31 PM CDT | Flash Flood Warning | CRP | McMullen | 2 hr |
| May 15, 6:23 AM CDT | Severe Thunderstorm Warning | CRP | La Salle | 52 min |
| May 15, 6:42 AM CDT | Tornado Warning | CRP | La Salle | 33 min |
| May 15, 7:06 AM CDT | Special Weather Statement | CRP | Webb | 39 min |
| May 15, 7:20 AM CDT | Special Weather Statement | CRP | La Salle | 25 min |
| May 15, 7:28 AM CDT | Severe Thunderstorm Warning | CRP | La Salle, McMullen | 47 min |
| May 15, 7:32 AM CDT | Severe Thunderstorm Warning | CRP | La Salle, Webb | 43 min |
| May 15, 7:38 AM CDT | Flash Flood Watch | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more | 11 hr |
| May 15, 7:42 AM CDT | Flash Flood Warning | CRP | La Salle, McMullen | 2 hr |
| May 15, 8:17 AM CDT | Special Weather Statement | CRP | La Salle, McMullen | 43 min |
| May 15, 8:25 AM CDT | Flash Flood Warning | CRP | La Salle, Webb | 6 hr |
| May 15, 9:43 AM CDT | Flash Flood Warning | CRP | La Salle, McMullen | 6 hr |
| May 15, 9:52 AM CDT | Special Weather Statement | CRP | Live Oak | 23 min |
| May 15, 10:14 AM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak | 46 min |
| May 15, 10:48 AM CDT | Special Weather Statement | CRP | Duval | 42 min |
| May 15, 10:51 AM CDT | Flash Flood Warning | CRP | Live Oak | 3 hr |
| May 15, 11:08 AM CDT | Flash Flood Warning | CRP | Duval, Jim Wells | 3 hr |
| May 15, 11:28 AM CDT | Flash Flood Warning | CRP | Bee, Live Oak | 3 hr |
| May 15, 11:34 AM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Nueces | 41 min |
| May 15, 12:02 PM CDT | Flash Flood Warning | CRP | Nueces | 3 hr |
| May 15, 12:02 PM CDT | Severe Thunderstorm Warning | CRP | Nueces, San Patricio | 43 min |
| May 15, 12:07 PM CDT | Special Marine Warning | CRP | 113 min | |
| May 15, 12:25 PM CDT | Flash Flood Warning | CRP | Goliad | 3 hr |
| May 15, 12:33 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Nueces, San Patricio | 42 min |
| May 15, 12:42 PM CDT | Tornado Warning | CRP | Nueces | 33 min |
| May 15, 12:47 PM CDT | Flash Flood Warning | CRP | Nueces, San Patricio | 3 hr |
| May 15, 12:48 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg | 42 min |
| May 15, 1:00 PM CDT | Tornado Warning | CRP | Nueces | 30 min |
| May 15, 1:03 PM CDT | Flash Flood Warning | CRP | Aransas, Goliad, Refugio, San Patricio, Victoria | 3 hr |
| May 15, 1:12 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Calhoun, Refugio, San Patricio, Victoria | 48 min |
| May 15, 1:19 PM CDT | Tornado Warning | CRP | Aransas, Refugio | 26 min |
| May 15, 1:23 PM CDT | Flash Flood Warning | CRP | Kleberg | 3 hr |
| May 15, 1:29 PM CDT | Tornado Warning | CRP | Aransas, Nueces, San Patricio | 31 min |
| May 15, 1:33 PM CDT | Special Marine Warning | CRP | 87 min | |
| May 15, 1:40 PM CDT | Tornado Warning | CRP | Victoria | 35 min |
| May 15, 1:51 PM CDT | Tornado Warning | CRP | Aransas, Calhoun, Refugio | 39 min |
| May 15, 2:12 PM CDT | River Flood Warning | CRP | Live Oak | 8 days |
| May 15, 2:12 PM CDT | River Flood Warning | CRP | Bee | 49 hr |
| May 15, 2:12 PM CDT | River Flood Warning | CRP | Nueces | 44 hr |
| May 15, 2:24 PM CDT | River Flood Warning | CRP | McMullen | 5 days |
| May 15, 2:24 PM CDT | River Flood Warning | CRP | Calhoun, Goliad, Refugio, Victoria | 6 days |
| May 15, 2:24 PM CDT | River Flood Warning | CRP | Calhoun, Refugio, Victoria | 52 days |
| May 15, 2:29 PM CDT | Flash Flood Warning | CRP | Bee, Jim Wells, Live Oak, Nueces, San Patricio | 3 hr |
| May 15, 2:39 PM CDT | Flash Flood Warning | CRP | Aransas, Calhoun, Refugio | 3 hr |
| May 15, 2:41 PM CDT | Special Marine Warning | CRP | 2 hr | |
| May 15, 3:41 PM CDT | Flash Flood Warning | CRP | Aransas, Nueces, Refugio, San Patricio | 2 hr |
| May 15, 6:00 PM CDT | Areal Flood Warning | CRP | Nueces | 24 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.